Going under on G
If someone’s taken too much G and overdoses, they may fall into a very deep sleep (known as ‘going under’) or become very confused and start convulsing (sometimes called ‘squiffing out’ or ‘G-ing out’). It’s very difficult to wake them until the G wears off.
This coma-like state usually lasts for one or two hours.
If you’re with someone who’s gone under:
- don’t leave them unattended
- make sure they’re breathing, and continue to check their breathing until they wake up
- put them in the recovery position (lie them on their side)
- if someone is unconscious for longer than 2 hours, call 999.
If someone has taken a large amount of G by mistake – perhaps by drinking from an unlabelled container, or by drinking alcohol, then taking too much G and losing consciousness – seek urgent medical attention and call 999. Both these things can cause a person’s heart rate and breathing to slow down to dangerous levels.
Warning signs to look out for:
- convulsions (going ‘squiffy’or ‘G-ing’ out)
- slow heart/breath rate
- sweating intensely
- pale skin
If you notice any of these, call 999.
Sometimes people might give warning signs that they are close to going under, even if they don’t pass out. These could be:
- acting slightly confused
- breathing or panting heavily
- erratic movements
- difficulty keeping their eyes open
If this happens, they might be about to go under.
Doubling the amount of time they usually wait between doing a shot of G (or other drugs) and halving the amount they take may help them to avoid going under.
Overdosing on G is easy to do and very dangerous, so check out our page on ways to reduce risks when taking G ››
Next review: 03/08/2018